Alert archive / Alabama / Freeze Warnings in 2012
Freeze Warning 1, NWS Birmingham, AL
NWS Birmingham, AL issued this freeze warning at Oct 31, 2012, 3:29 PM CDT for 4 counties in Alabama. It took effect at Nov 1, 2012, 1:00 AM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 31, 2012, 3:29 PM CDT (20:29 UTC)
- In effect from
- Nov 1, 2012, 1:00 AM CDT
- Expired
- Nov 1, 2012, 9:00 AM CDT
- In force
- 8 hr
- Issued by
- NWS Birmingham, AL
Counties Calhoun County, AL, Cherokee County, AL, Cleburne County, AL, Etowah County, AL
The radar
The Northeast Alabama radar (KHTX), 117 km from the middle of the area, began a volume at 20:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 8.5 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1789 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 133 m²/s²
- 0-3 km storm-relative helicity
- 196 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
916 WWUS74 KBMX 312029 NPWBMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 329 PM CDT WED OCT 31 2012 ...FREEZING CONDITIONS EXPECTED ACROSS THE NORTHEAST PORTIONS OF CENTRAL ALABAMA... .SURFACE HIGH PRESSURE ALONG WITH CLEAR SKIES AND LIGHT WINDS WILL ALLOW FOR TEMPERATURES TO GO DOWN TO NEAR 30 TO THE LOWER 30S TONIGHT GENERALLY ALONG AND NORTHEAST OF A GADSDEN TO HEFLIN LINE. ALZ018>021-011400- /O.NEW.KBMX.FZ.W.0001.121101T0600Z-121101T1400Z/ ETOWAH-CALHOUN-CHEROKEE-CLEBURNE- INCLUDING THE CITIES OF...GADSDEN...ANNISTON...CENTRE...HEFLIN 329 PM CDT WED OCT 31 2012 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 9 AM CDT THURSDAY. * TEMPERATURES...NEAR 30 TO THE LOWER 30S ARE EXPECTED. * IMPACTS...PREMATURELY BUDDING PLANTS...SHRUBS...AND TREES WILL BE SUSCEPTIBLE TO THESE COLD TEMPERATURES. TENDER PLANTS CAN BE KILLED AT THESE TEMPERATURES IF PROTECTIVE MEASURES ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ 08/MK
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this freeze warning went out at Oct 31, 12:21 PM CDT, 3 hours 8 minutes earlier.
Area forecast discussion, Oct 31, 12:21 PM CDT, 3 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1221 PM CDT WED OCT 31 2012 .UPDATE... FOR 18Z AVIATION. && .DISCUSSION... A SHORTWAVE DIGGING IN FROM THE NORTHWEST IS PUSHING A LAYER OF CLOUDS THROUGH OUR SOUTHWEST COUNTIES. THERE WILL BE SOME OFF AND ON CLOUD COVER THROUGH THE AFTERNOON FOR THE SOUTHWESTERN HALF OF THE CWA DUE TO THIS WAVE. OTHERWISE...WINDS ARE NOTICEABLY LESS AND TEMPERATURES WILL WARM INTO THE 60 TO 70 DEGREE RANGE. SOME MINOR ADJUSTMENTS MADE TO THE FORECAST BUT OVERALL EVERYTHING WAS LOOKING GOOD. WILL HAVE THE UPDATES OUT SHORTLY. && .AVIATION... 18Z TAF DISCUSSION. A FEW HIGH CLOUDS WITH BREEZY AFTERNOON CONDITIONS. WINDS WILL DIE DOWN NEAR SUNSET WITH NO FOG CONCERNS DURING THE OVERNIGHT PERIOD. 27 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. && 88/27
Hazardous weather outlook, Oct 31, 1:08 PM CDT, 2 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 108 PM CDT WED OCT 31 2012 ALZ011>015-017>050-011815- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 108 PM CDT WED OCT 31 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. ANOTHER COOL NIGHT IS EXPECTED ACROSS CENTRAL ALABAMA. TEMPERATURES ARE EXPECTED TO DROP INTO THE LOW TO MID 30S ACROSS THE NORTHERN HALF OF THE AREA. THERE IS A SLIGHT CHANCE THAT A FEW...WELL PROTECTED AREAS IN THE NORTHEAST MAY BRIEFLY DROP TO NEAR 32 DEGREES. PROTECTION OF SENSITIVE VEGETATION MAY BECOME NECESSARY TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
Nearby
Freeze Warnings in Alabama, 2012Every freeze warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.